MAUDE Adverse Event Report: AESCULAP INC. MONOPOLAR CABLE W/LG PIN, 10 FEET; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

AESCULAP INC. MONOPOLAR CABLE W/LG PIN, 10 FEET; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number US354
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The adverse event is filed under aic reference xc (b)(4).Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a bipolar fcps rndmicrostr.7mm153mm (part # us345) was used during a laparoscopic on (b)(6) 2025.According to the complainant the chord was broke while plugged in.Reportedly the staff caught bit of cord that sparked there was no injury, fire or delay of case.
 
Additional Manufacturer Narrative
The adverse event is filed under aic reference (b)(4).Investigation on-going.Should relevant additional information/investigation results become available, a supplemental medwatch report will be submitted.Item number corrected: d4, g4 510k number updated.Additional information: d9: device returned to manufacturer.
 
Additional Manufacturer Narrative
The adverse event is filed under aic reference (b)(4).One (1) sample provided was returned to the manufacturing site for technical evaluation.Results of the investigation determined visually that the cord was found to be broken just outside the strain relief on the instrument end, with visible signs of conductor burn.The condition of the cord suggests it has likely been used several times.Without lot information it is difficult to tell the age of the cord exactly.The likely cause of the failure is either possible misuse or use beyond life expectancy.If the cord is removed from the surgical instrument by pulling the cord rather than the plug, the cord will weaken over time.This can also happen at the end of the strain relief if the cord has been used enough.As the cord weakens, the conductors are broken.Eventually, there are only a few conductors holding the connection together.When the same amount of current is pushed through less conductors, heat will be generated and that can cause the final conductors to burn and break.It is most likely that the failure of this device was the result of life expectancy and a possible user handling issue.As a result, the reported failure could not be confirmed to be a manufacturing related issue.

Brand Name
MONOPOLAR CABLE W/LG PIN, 10 FEET
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer (Section G)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer Contact
jonathan severino
3773 corporate parkway
center valley, PA 18034
4847197287
MDR Report Key22158037
Report Number2916714-2025-00029
Device Sequence Number7505938
Product Code GEI
UDI-Device Identifier04046964582820
UDI-Public(01)04046964582820
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K913514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS354
Device Catalogue NumberUS354
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date06/20/2025
08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown